Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Has burning, red lesion on scalp, applied triple ointment causing burning sensation. Have itchy pimples on face. Suggest?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6099 Questions
Question
Hello,

My wife has a burning, red lesion on scalp that appeared one week ago. Please see photos.

Yesterday night we applied sleep comfortably.

The wife just washed her hair with dandruff shampoo that contains menthol selenium sulfide 1%.

Today she saw a few unexpected itchy pimples on her body.

All of this happened after 4 days of cold like symptoms: headache, watery eyes, runny nose. On the 5th day, 3 lymph nodes swelled up behind one ear (small peas appeared) which hurt very much especially when touched, but now the pain has disappeared, yet the swollen lymph nodes are still there.

Please assist if you can.

XXXXX

Posted Sun, 13 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
detailed answer below

Detailed Answer:
Hello
Thanks for the query and supporting photograph.
She has developed an eczema of Scalp.
The rash on body are common and is called as Id reaction.
swollen lymph nodes are due to scalp infection.
don't worry it's not a Severe thing she can be cured.
Ask her to apply a mild steroid shampoo and to take an anti histamine tablet.
am oral antibiotic will also be required.
she will recover in a week.
let me know if you have any other doubts
Thank you
Above answer was peer-reviewed by
 
Follow-up: Has burning, red lesion on scalp, applied triple ointment causing burning sensation. Have itchy pimples on face. Suggest? 15 minutes later
hello Doc,

thanks for your comments, but you did not state any names of medications or how many mg, how often, etc. please assist and go into more details. are these meds otc or rx? will you supply the rx? awaiting your details. thanks.

XXXXX
 
 
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
prescription required

Detailed Answer:
Hello
Thanks for the follow up.
I understand your concern.
Actually in this forum we are not supposed to write a prescription.
we can only give a diagnosis.
please XXXXXXX any Medical practitioner and ask for antibiotic and a steroid containing shampoo.
Let me know if you face any difficulty.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Has burning, red lesion on scalp, applied triple ointment causing burning sensation. Have itchy pimples on face. Suggest? 4 hours later
hello and thanks for your reply.

i understand that you cannot write a prescription, but please state all the names of medications, how many mg, how often, etc. please assist and go into as much detail as you can. awaiting your details. thanks. i came to you because i do not have have enough $ to go to doctor.

XXXXX
 
 
Answered by Dr. Rahul Kumar 6 hours later
Brief Answer:
prescribed below

Detailed Answer:
Hello,
Dont worry I will prescribe you the medications also.
You can give her tablet cefixime 200 mg twice daily for 7 day,
Ask her to use a steroid shampoo like sebowash.
Also she should apply a mild steroid like desonide lotion and sleep in night.

Hope this helps her,
Thank you
Above answer was peer-reviewed by
 
Follow-up: Has burning, red lesion on scalp, applied triple ointment causing burning sensation. Have itchy pimples on face. Suggest? 2 hours later
Hello Dr. XXXXXXX

Good evening. What is your email address since this may be my last message to you and I will need to keep in contact with you for updates.

I have sent you a few new photos #2385 and #2384 of an update.

I hope that it may be acceptable to wait about 7-12 days before I receive my meds from my favorite Mumbai pharmacy. Please comment. Or should I visit a local doctor today, obtain rx and purchase locally? All I know that the meds in USA are very expensive and I’d prefer to wait for the Indian meds to arrive if you permit this.

Here are the new results so far:
•     The wife washed her hair with dandruff shampoo that contains menthol selenium sulfide 1%.
•     applied triple antibiotic ointment
•     applied hydrocortisone cream 1%
•     went to sleep and woke up this morning with dark red lesions that were crusty, maybe leaking with pus (whereas yesterday the lesions were bright red, fresh looking, no crust, no leaking according to the photos).
•     So far, no itches, no burning sensation and the wife slept well.

is the progress ok so far or is the lesion getting worse?

Can I ask what your reasoning is behind recommending all these different meds?

Why cefixime and such a high dose? Cefixime is used for gonorrhea and Urogenital Infections? My wife has had uti sometimes…is uti the reason for the lesions? Where did the lesions come from? The lesion is a fungus so it will come back if not cured, correct?

There are lots of different eczema meds, why Fluocinolone shampoo (sebowash by cipla)? Why Desonide.

Thanks for your time and thanks for your comments.

XXXXX
 
 
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer:
details below

Detailed Answer:
Hello cefixime 200 mg twice daily is the usual dose.
Gonorrhea is one of the conditions where it is used.
I am prescribing it to your wife to prevent development of any infection.
She has developed an eczema.
It's not a bacterial or fungal infection.
Waiting too long can make her worse.
please XXXXXXX a doctor and get prescription.
Yes sebowash is same from Cipla.
Desonide is a steroid stay on lotion which she can put on scalp and sleep.
please keep me updated.
YYYY@YYYY
Thank you
Above answer was peer-reviewed by
 
Follow-up: Has burning, red lesion on scalp, applied triple ointment causing burning sensation. Have itchy pimples on face. Suggest? 46 hours later
Hi again Doc,

Good evening. Welcome back and I hope you had a nice weekend. Today, the shipment of meds departed to USA from Mumbai via EMS. I hope my wife can hold onto and withstand her eczema for about 10 days before the meds arrive. The id is not spreading, hopefully, and probably it’s not healing. Thanks again for your help. Please comment if you need to.

Re new problem on me
Please suggest what needs to be done for the following photos that I have taken of myself. Please see the attacments numbered 2386, 2396 and 2399. If you need more photos, please tell me.

Please note:
•     There is no itching
•     There is no pain
•     There is no spreading
The groin is the most infected. The armpits are infected only a little, as per photo.
There is just what you see, a large area that is dark red in color. I have had this for as long as I can remember, maybe 5 years? Maybe longer. No, I do not have athletes foot or fungus on the feet.
Do I have ringworm? Is this what my wife has? Did my wife catch her eczema from me?

Also, as you have seen in the photos, I have skin tags. Sometimes they are bothersome and I cut them off. Please comment if you have any suggestions on taking care of my skin tags.

Thanks again and have a beautiful day,
Mark

PS I hope that you have received my email of thanks from YYYY@YYYY .

 
 
Answered by Dr. Rahul Kumar 11 hours later
Brief Answer:
details below

Detailed Answer:
Hello,
Thanks for utilizing this service again.
I am happy that your wife's condition is not worsening.
Yes you can wait till the shipment arrives.

Regarding your condition,
As correctly mentioned by you, it is a fungal infection called as tinea cruris.
Apply an antifungal cream like oint clotrimazole twice daily for a month.
You will get relief.
No your wife's condition is different.
It has not come from you.
The only treatment for skin tags is removal.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor